Alert archive / California / Wind Advisories in 2006
Wind Advisory 63, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 13, 2006, 8:35 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2006, 8:35 PM PST (04:35 UTC)
- Expired
- Dec 14, 2006, 9:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 140435 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 835 PM PST WED DEC 13 2006 ...GUSTY WINDS ACROSS THE MOUNTAINS AND SANTA BARBARA COUNTY SOUTH COAST TONIGHT... .NORTHERLY LOW LEVEL FLOW WILL INCREASE TONIGHT...BRINGING GUSTY WINDS TO PORTIONS OF THE SOUTHLAND. THE STRONGEST WINDS WILL BE FOCUSED BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY...AS WELL AS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS NEAR THE INTERSTATE 5 CORRIDOR. AREAS UNDER A WIND ADVISORY CAN EXPECT WIND GUSTS OVER 45 MPH. CAZ046-053-054-140545- /O.NEW.KLOX.WI.Y.0063.061214T0435Z-061214T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 835 PM PST WED DEC 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH...STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. THE GUSTY WINDS WILL CONTINUE THROUGH EARLY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-140545- /O.NEW.KLOX.WI.Y.0063.061214T0435Z-061214T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 835 PM PST WED DEC 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH THROUGH PASSES AND CANYONS. THE GUSTY WINDS WILL CONTINUE THROUGH EARLY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-140545- /O.NEW.KLOX.WI.Y.0063.061214T0435Z-061214T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 835 PM PST WED DEC 13 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THURSDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH BELOW PASSES AND CANYONS. AREAS ESPECIALLY VULNERABLE TO THE STRONG WINDS INCLUDE GAVIOTA PASS ALONG HIGHWAY 101 AND SAN MARCOS PASS ALONG HIGHWAY 154. THE GUSTY WINDS WILL CONTINUE THROUGH EARLY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS76 KLOX 140516 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 916 PM PST WED DEC 13 2006 ...GUSTY WINDS ACROSS THE MOUNTAINS AND SANTA BARBARA COUNTY SOUTH COAST TONIGHT AND EARLY THURSDAY... .NORTHERLY LOW LEVEL FLOW WILL INCREASE TONIGHT...BRINGING GUSTY WINDS TO PORTIONS OF THE SOUTHLAND. THE STRONGEST WINDS WILL BE FOCUSED BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY... AS WELL AS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS NEAR THE INTERSTATE 5 CORRIDOR. AREAS UNDER A WIND ADVISORY CAN EXPECT WIND GUSTS OVER 45 MPH. CAZ046-053-054-141300- /O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 916 PM PST WED DEC 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH...STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. THE GUSTY WINDS WILL CONTINUE THROUGH EARLY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-141300- /O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 916 PM PST WED DEC 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH THROUGH PASSES AND CANYONS. THE GUSTY WINDS WILL CONTINUE THROUGH EARLY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-141300- /O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 916 PM PST WED DEC 13 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THURSDAY. NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH BELOW PASSES AND CANYONS. AREAS ESPECIALLY VULNERABLE TO THE STRONG WINDS INCLUDE GAVIOTA PASS ALONG HIGHWAY 101 AND SAN MARCOS PASS ALONG HIGHWAY 154. THE GUSTY WINDS WILL CONTINUE THROUGH EARLY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 141237 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 437 AM PST THU DEC 14 2006 ...GUSTY WINDS ACROSS THE MOUNTAINS AND SANTA BARBARA COUNTY SOUTH COAST THIS MORNING... .NORTHERLY LOW LEVEL FLOW WILL CONTINUE ACROSS THE AREA THIS MORNING...BRINGING GUSTY WINDS TO PORTIONS OF THE SOUTHLAND. THE STRONGEST WINDS WILL BE FOCUSED BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY... AS WELL AS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS NEAR THE INTERSTATE 5 CORRIDOR. AREAS UNDER A WIND ADVISORY CAN EXPECT WIND GUSTS OVER 45 MPH. CAZ046-053-054-141700- /O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 437 AM PST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE UNTIL LATE MORNING. THE WINDS WILL BE STRONGEST NEAR THE INTERSTATE 5 CORRIDOR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-141700- /O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 437 AM PST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE UNTIL LATE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-141700- /O.CON.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 437 AM PST THU DEC 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS UNTIL LATE MORNING. AREAS ESPECIALLY VULNERABLE TO THE STRONG WINDS INCLUDE GAVIOTA PASS ALONG HIGHWAY 101 AND SAN MARCOS PASS ALONG HIGHWAY 154. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAT
000 WWUS76 KLOX 141654 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 AM PST THU DEC 14 2006 ...WIND ADVISORY FOR THE MOUNTAINS OF LOS ANGELES...VENTURA AND THE SANTA BARBARA COUNTY MOUNTAINS AS WELL AS THE SANTA BARBARA SOUTH COAST WILL BE ALLOWED TO EXPIRE AT 9 AM PST... .ALTHOUGH GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS PORTIONS OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS MORNING...WIND ADVISORIES WERE ALLOWED TO EXPIRE. A FEW MOUNTAINS SITES WILL CONTINUE TO SHOW SOME HIGHER GUSTS THIS MORNING...BUT SHOULD NOT BE AS WIDESPREAD. CAZ046-053-054-141800- /O.EXP.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 854 AM PST THU DEC 14 2006 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. LOCAL NORTH WINDS BETWEEN 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL CONTINUE THIS MORNING. $$ CAZ052-141800- /O.EXP.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/ SANTA BARBARA COUNTY MOUNTAINS- 854 AM PST THU DEC 14 2006 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. LOCAL NORTHWEST TO NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS MORNING. $$ CAZ039-141800- /O.EXP.KLOX.WI.Y.0063.000000T0000Z-061214T1700Z/ SANTA BARBARA COUNTY SOUTH COAST- 854 AM PST THU DEC 14 2006 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. LOCAL NORTHWEST TO NORTH WINDS HAVE DIMINISHED SOME THIS MORNING. LOCAL NORTHWEST TO NORTH WINDS WILL LIKELY PICK UP ONCE AGAIN LATE THIS AFTERNOON BELOW PASSES AND CANYONS ACROSS THE SANTA BARBARA SOUTH COAST...BUT SHOULD STAY BELOW ADVISORY LEVELS. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:35 PM PST, 5 hours earlier.
Area forecast discussion, Dec 13, 3:35 PM PST, 5 hours before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 335 PM PST WED DEC 13 2006 .SHORT TERM (TONIGHT THROUGH FRI)... SKIES REMAIN MOSTLY CLEAR...EXCEPT FOR SOME HIGH CLOUDS STREAMING ACROSS THE REGION THIS AFTERNOON UNDER A DIRTY RIDGE OVER SO CAL. TEMPERATURES WERE GENERALLY A FEW DEGREES WARMER THAN YESTERDAY. DECENT NORTHERLY GRADIENTS ONCE AGAIN THIS AFTERNOON WILL LEAD TO WIND ADVISORIES FOR THE LA/VTU/SBA MOUNTAINS AND THE SANTA BARBARA SOUTH COAST LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE STRONGEST WINDS WILL BE FOCUSED BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY...AS WELL AS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS NEAR THE INTERSTATE 5 CORRIDOR. AREAS UNDER A WIND ADVISORY CAN EXPECT FREQUENT WIND GUSTS OVER 45 MPH. THURSDAY NIGHT INTO FRIDAY MORNING WILL ALSO SEE THE SAME TYPE OF WIND CONDITIONS AS NORTHERLY GRADIENTS CONTINUE TO PREVAIL ACROSS THE AREA. WRF GUIDANCE INDICATES LAX-BFL SFC GRADIENTS NEAR -5.0 MB BOTH DAYS. SURPRISINGLY...NORTHEAST WIND SHIFT WILL NOT OCCUR THROUGH THE PERIOD. THIS WILL HELP KEEP TEMPS A BIT COOLER THAN FIRST THOUGHT. WRF GUIDANCE INDICATES LAX-BFL SFC GRADIENTS NEAR -5.0 MB BOTH DAYS. AS THE RIDGE BEGINS TO FLATTEN...THICKNESS LEVELS DROP A BIT AHEAD OF THE NEXT STORM SYSTEM WHICH WILL COOL TEMPS OFF NEARLY 5 DEGREES IN MOST AREAS. .LONG TERM (SATURDAY THROUGH TUESDAY)... MAIN CONCERN IS THE DRASTIC CHANGE OF THE 12Z AND 18Z GFS AND EUROPEAN MODEL RUNS FOR THIS WEEKENDS STORM. THE LATEST MODEL RUNS INDICATE THAT THE TROUGH WILL NOT BE AS DEEP AS ONCE ADVERTISED. THE CLOSED LOW IS NOW WELL TO THE EAST OVER AZ BY MON. ALTHOUGH THIS HAS BEEN JUST A COUPLE OF RUNS...CONFIDENCE IS GREATER THAT THIS WILL BECOME MORE OF A WIND EVENT THEN RAIN EVENT. SINCE BOTH THE EUROPEAN AND GFS ARE IN AGREEMENT AT THIS TIME HAVE LOWERED POPS ON SATURDAY TO JUST CHANCE. RAIN CHANCES MIGHT NEED TO BE LOWERED TO CHANCE AS WELL ON SUNDAY. PRECIP AMOUNTS SHOULD BE LESS BASED ON THE NEW MODEL RUNS AS SOUTHERLY FLOW IS NOT AS STRONG AS WELL. 500 MB TEMPS WILL NOT BE QUITE AS COLD ALOFT AS TROUGH WILL NOT DIG AS FAR SOUTH...HOWEVER DID LEAVE THUNDERSTORMS IN THE FORECAST AREA FOR NOW. BUT LATER SHIFTS WILL HAVE TO RETHINK THIS. SUNDAY NIGHTS TEMPS WILL COOL DOWN DRAMATICALLY ACROSS THE ANTELOPE VALLEY. IF ANY WRAP AROUND MOISTURE FUNNELS IN FROM THE EAST...THE ANTELOPE VALLEY COULD SEE A FEW SNOW FLURRIES SUNDAY NIGHT. SKIES SHOULD BEGIN TO CLEAR UP BY MONDAY WITH GENERAL NW TO N FLOW ACROSS THE REGION. TEMPS SHOULD BE WELL BELOW AVERAGE THROUGH SUNDAY...WITH GRADUAL WARMING ON MON AND TUE. TEMPS SHOULD STILL BE BELOW OR NEAR NORMAL BY TUE. && .AVIATION... THE REMAINING LOW CLOUDS AND FOG HAVE CLEARED OUT FROM KPRB...KSBP AND KSMX. SKIES WILL BE MOSTLY CLEAR EXCEPT FOR MID AND HIGH CLOUDS. WINDS WILL BE THE PRIMARY FOCUS FOR AVIATION THIS AFTERNOON THROUGH TONIGHT WITH GUSTY WINDS AND LLWS AFFECTING THE KSBA AIRFIELD THIS EVENING. OTHER AIRFIELDS THAT COULD BE AFFECTED THIS AFTERNOON AND TONIGHT INCLUDE KBUR AND KVNY. OTHERWISE...LOW CLOUDS AND FOG WILL LIKELY RETURN TO KPRB...KSBP AND KSMX. OTHER LOCATIONS ARE EXPECTED TO REMAIN CLEAR TONIGHT. .MARINE... THE HIGH SURF ADVISORY HAS BEEN EXTENDED ON THE CENTRAL COAST THROUGH THURSDAY AFTERNOON. THE COASTAL HAZARD MESSAGE FOR ABOVE NORMAL SURF HAS ALSO BEEN EXTENDED UNTIL THURSDAY AFTERNOON FOR LA/VENTURA COUNTIES. A BRIEF RESPITE IN THE HIGH SEAS AND RESULTANT HIGH SURF EXPECTED TONIGHT WAS MENTIONED IN THE TEXT OF THE LATEST HIGH SURF ADVISORY EXTENSION. BY THURSDAY AFTERNOON...THE NEW SURGE OF THE NORTHWEST SWELL WILL HAVE OVERTAKEN ALL OF THE OUTER COASTAL WATERS ACCORDING TO THE 12Z RUN OF THE ENP MODEL. THE INNER WATERS WILL HAVE TO BE WATCHED AGAIN IN CASE ENOUGH WAVE ENERGY SUCCEEDS IN REFRACTING AROUND POINT CONCEPTION AND INTO THE INNER COASTAL WATERS. ON FRIDAY THERE MAY BE ENOUGH SWELL TO GENERATE A HIGH SURF ADVISORY FOR MAINLY THE WEST FACING SHORELINE SOUTH OF POINT CONCEPTION. DUE TO THE LONG PERIOD NATURE AND THE PERSISTENTLY ABOVE NORMAL SURF...A HIGH RIP CURRENT POTENTIAL WILL ALSO EXIST FOR MOST OF THE WEEK. THE HEIGHTS OF THE HIGH TIDES ARE NOT PARTICULARLY HIGH...AND DO NOT COINCIDE WITH THE WINDIEST AND HIGHEST SEA TIMING...SO COASTAL FLOODING IS NOT EXPECTED TO BE A CONCERN THIS WEEK. WITH THAT SAID...THERE COULD STILL BE SOME LOCAL SPILLOVER IN PARTICULARLY SUSCEPTIBLE LOCATIONS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...KAPLAN AVIATION/MARINE...SWEET
Hazardous weather outlook, Dec 13, 3:50 PM PST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 350 PM PST WED DEC 13 2006 CAZ034>041-044>047-051>054-059-087-088-141400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 350 PM PST WED DEC 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... THROUGH TONIGHT GUSTY NORTHERLY WINDS BETWEEN 25 AND 40 MPH ARE EXPECTED ACROSS THE MOUNTAINS AND SOUTHERN SANTA BARBARA COUNTY COAST TONIGHT. NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES TONIGHT AS WELL. A LARGE NORTHWESTERLY SWELL WILL CONTINUE TO PRODUCE HIGH SURF CONDITIONS BETWEEN 9 AND 12 FEET ALONG BEACHES NORTH OF POINT CONCEPTION. HIGHER THAN NORMAL SURF WILL CONTINUE ON WEST FACING BEACHES OF VENTURA AND LOS ANGELES COUNTIES. ALONG WITH THE HIGH SURF CONDITIONS...DANGEROUS RIP CURRENTS WILL CONTINUE TO BE A THREAT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY GUSTY NORTHERLY WINDS BETWEEN 25 AND 40 MPH ARE EXPECTED ACROSS THE MOUNTAINS AND SOUTHERN SANTA BARBARA COUNTY COAST THROUGH 9 AM THURSDAY. NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED OVER THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES DURING THE PERIOD AS WELL. A LARGE NORTHWESTERLY SWELL WILL CONTINUE TO PRODUCE HIGH SURF CONDITIONS BETWEEN 9 AND 12 FEET ALONG BEACHES NORTH OF POINT CONCEPTION UNTIL 3 PM THURSDAY...WITH HIGHER THAN NORMAL SURF CONTINUING ON WEST FACING BEACHES OF VENTURA AND LOS ANGELES COUNTIES. ALONG WITH THE HIGH SURF CONDITIONS...DANGEROUS RIP CURRENTS WILL CONTINUE TO BE A THREAT. A PACIFIC STORM IS EXPECTED TO BRING PERIODS OF RAIN AND MOUNTAIN SNOW TO SOUTHWESTERN CALIFORNIA THIS WEEKEND. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SIRARD
In the hours before
Special weather statement, Dec 13, 6:25 PM PST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 625 PM PST WED DEC 13 2006 CAZ034>041-044>047-051>054-059-087-088-160230- ANTELOPE VALLEY-CATALINA ISLAND-CUYAMA VALLEY- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY CENTRAL COAST- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY CENTRAL COAST- SANTA BARBARA COUNTY MOUNTAINS-SANTA BARBARA COUNTY SOUTH COAST- SANTA CLARITA VALLEY-SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA YNEZ VALLEY-VENTURA COUNTY COAST- VENTURA COUNTY COASTAL VALLEYS- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY MOUNTAINS- 625 PM PST TUE DEC 12 2006 ...POTENTIAL FOR A COLD PACIFIC STORM THIS WEEKEND ACROSS THE SOUTHLAND... A COLD STORM SYSTEM IS EXPECTED MOVE THROUGH THE EASTERN PACIFIC FRIDAY...THEN PUSH INTO THE WESTERN UNITED STATES OVER THE WEEKEND. THE EXACT TRACK OF THE SYSTEM...WHICH IS STILL SOMEWHAT IN QUESTION...WILL ULTIMATELY DETERMINE ITS IMPACT ON SOUTHWESTERN CALIFORNIA. AT THIS TIME IT APPEARS THERE IS THE POTENTIAL FOR MODERATE AMOUNTS OF RAIN AND MOUNTAIN SNOWS ACROSS PORTIONS OF OUR FORECAST AREA. THE BULK OF THE PRECIPITATION ASSOCIATED WITH THE WEATHER SYSTEM SHOULD AFFECT SOUTHWESTERN CALIFORNIA SATURDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES THROUGH THE REGION. THE THREAT OF THUNDERSTORMS WITH SMALL HAIL ALSO EXISTS WITH THIS SYSTEM LATE SATURDAY AND SATURDAY NIGHT. A MOIST AND UNSTABLE AIRMASS BEHIND THE FRONT SHOULD LINGER OVER THE AREA SUNDAY WITH THE CHANCE OF SHOWERS EXPECTED THROUGH THE DAY. PRELIMINARY RAINFALL ESTIMATES WITH THIS SYSTEM FROM SATURDAY THROUGH SUNDAY IS FOR ONE QUARTER TO ONE HALF INCH ACROSS MUCH OF THE AREA...WITH LOCAL AMOUNTS AROUND ONE INCH ACROSS HIGHER TERRAIN AND WHERE ANY THUNDERSTORMS OCCUR. IT APPEARS THE SNOW LEVELS ASSOCIATED WITH THE MAIN FRONTAL BAND WILL RANGE BETWEEN 3000 AND 4000 FEET...WITH SNOW LEVELS POSSIBLY LOWERING TO AS LOW AS 2500 FEET BEHIND THE FRONT LATE SATURDAY NIGHT INTO SUNDAY MORNING. THESE LOW SNOW LEVELS WOULD CERTAINLY AFFECT MANY OF THE MOUNTAIN PASSES AND POSSIBLY PORTIONS OF THE ANTELOPE VALLEY. SEVERAL INCHES OF SNOW WILL BE POSSIBLE DURING THE WEEKEND ESPECIALLY ABOVE 3000 FEET. THOSE TRAVELING INTO THE MOUNTAINS THIS WEEKEND ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND ANY POTENTIAL WINTER WEATHER ADVISORY OR WINTER STORM WATCH OR WARNING PRODUCTS. THIS MAY BE THE FIRST SIGNIFICANT WINTER-LIKE STORM OF THIS SEASON OVER SOUTHWESTERN CALIFORNIA. PEOPLE PLANNING OUTDOOR ACTIVITIES... ESPECIALLY IN THE MOUNTAINS...SHOULD BE PREPARED FOR THE INCLEMENT WEATHER. SIRARD
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.